since having the mirena inserted, i bleed every time after i have sex, the time frame can be months apart, but always happens. does any one else experience these symptoms? i am wondering if sex aggravates the decive?
Welcome to ehealthforum,
The abnormal bleeding during or after intercourse that you describe, could be suggestive of underlying serious issues. The causes could be infections like Gonorrhea or Chlamydia, PID, vaginitis, ovarian cysts, uterine fibroids, use of hormonal contraceptives itself, endometritis, endometriosis, adenomyosis, cervical dysplasia, probable hurt due to the device at time of intercourse, etc. Only after a careful examination and investigations (vaginal swab/smear test, PAP smear test, hormonal analysis) the exact cause can be made out. PAP smear will test for cervical erosion/dysplasia and vaginal swab/smear test will help to rule out infective causes. Ultrasound scan done will help to confirm the position of the IUD. Treatment as needed (based on your examination and investigation results) would be started to help you. Do not delay in visiting your doctor/gynecologist for further evaluation and management.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.